MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Model Number G44120
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the balloon of an arndt endobronchial blocker set was found to be ruptured during an unknown procedure for an unknown patient.The device was inserted by the physician according to the facility's standard procedure via fiberscope control.Upon inflation of the balloon, it failed to achieve any volume, nor could it be deflated.The complaint device was then removed from the patient.Upon a visual inspection, the balloon was found to be torn.A new like-device was opened to complete the procedure successfully.The patient did not experience any adverse effects or require additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Additional information: b5, d9.H3 - device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information provided 16jan2026, the physicians stated the issue is related to a usage error.
 
Additional Manufacturer Narrative
Additional information: b5.Correction: h6 - annex a.Investigation ¿ evaluation.It was reported that the balloon of an arndt endobronchial blocker set was found to be ruptured during an unknown procedure for an unknown patient.The device was inserted by the physician according to the facility's standard procedure via fiberscope control.Upon inflation of the balloon, it failed to achieve any volume, nor could it be deflated.The complaint device was then removed from the patient.Upon a visual inspection, the balloon was found to be torn.A new like-device was opened to complete the procedure successfully.In additional information, the physicians stated the issue is related to a usage error; the medical team attempted to inflate the balloon through the lasso channel rather than through the designated balloon inflation channel.The patient did not experience any adverse effects or require additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record, quality control procedures, manufacturing instructions and instructions for use (ifu), as well as a visual inspection of the returned device, were completed during the investigation.One balloon catheter was returned for evaluation.It was confirmed that there was a tear in the balloon near the bond site.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found relevant quality control discrepancies, in which nine devices were scrapped prior to further processing.All remaining products in the lot underwent quality control activities.It should be noted that there were no other complaints associated with the final product lot number.Cook was able to review product labeling.The product ifu, [c_t_aebs_rev6] ¿arndt endobronchial blocker set,¿ provides the following information to the user related to the reported failure mode: precautions "following insertion of the blocker balloon through the multiport adapter, the balloon should be test inflated." instructions for use ¿average inflation volumes: 9.0 adult spherical 4.0cc-8.0cc¿ how supplied: "upon removal from package, inspect he product to ensure no damage has occurred." evidence provided by the dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned device, and the results of this investigation, a definitive cause for the failure could not be established.The customer attempted to inflate the balloon through the lasso channel; however, this would not have contributed to the balloon tearing.It is possible that the balloon damaged during insertion.However, cook does not have enough information to confirm this.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 04mar2026.It was reported that, "the medical team attempted to inflate the balloon through the lasso channel rather than through the designated balloon inflation channel.They subsequently realized their mistake, which is why they withdrew the report that had been submitted to the french health authority.".

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24069397
Report Number1820334-2026-00042
Device Sequence Number9113312
Product Code CBI
UDI-Device Identifier00827002441200
UDI-Public(01)00827002441200(17)270115(10)16419762
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44120
Device Catalogue NumberC-AEBS-9.0-78-SPH-AS
Device Lot Number16419762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/16/2026
03/04/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/11/2026
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown